2026|2027 Latest Update | Questions,
Correct Answers & Detailed Explained
Rationales | Latest Update
Q1: Med-Surg - Fluid & Electrolytes
Question: A client with heart failure is on furosemide 40 mg daily. Morning labs: K+ 3.1
mEq/L, Na+ 139, Mg 1.9. The client reports muscle cramps and weakness. What is the
priority action?
A) Hold furosemide and notify provider of hypokalemia and symptoms
B) Give furosemide as scheduled
C) Encourage high sodium foods
D) Restrict fluids
Correct Answer: A
Detailed Explained Rationale: Correct is A. Furosemide is a loop diuretic that wastes K+.
K+ 3.1 is low (normal 3.5-5.0) and patient has symptoms of hypokalemia (muscle cramps,
weakness) which can lead to dangerous arrhythmias, especially with cardiac history.
Holding the diuretic and notifying provider is priority for safety.
B is wrong – giving furosemide will worsen K+ loss and risk arrhythmia. C is wrong – high
sodium worsens fluid overload in HF. D is wrong – not related to K+ problem and fluid
restriction does not fix hypokalemia.
Q2: Perfusion - Heart Failure
Question: A client admitted with acute decompensated heart failure has crackles, dyspnea,
+2 edema, weight gain 2 kg overnight. Which provider order should the nurse expect first?
A) Daily weights and strict I&O
B) Furosemide IV and oxygen to keep SpO2 >92%
C) High sodium diet
D) Encourage 3L fluid intake
Correct Answer: B
Detailed Explained Rationale: Correct is B. This is fluid overload and pulmonary
congestion. Furosemide IV will diurese excess fluid quickly, and oxygen improves gas
,exchange for dyspnea. These address ABCs – airway and breathing.
A is important for monitoring but does not treat acute symptoms. C would worsen fluid
retention – HF needs low sodium. D would worsen overload – HF needs fluid restriction.
Q3: Pharmacology - Digoxin
Question: A client on digoxin 0.25 mg daily has apical pulse 52, nausea, and sees yellow
halos. Digoxin level pending. What is the priority?
A) Administer digoxin as ordered
B) Hold digoxin, check pulse, notify provider, check K+ and digoxin level
C) Give potassium supplement without checking labs
D) Encourage ambulation
Correct Answer: B
Detailed Explained Rationale: Correct is B. HR 52 (bradycardia <60), nausea, visual
changes (yellow halos) are classic signs of digoxin toxicity. Digoxin slows HR. Holding drug,
assessing, notifying provider, and checking K+ is essential because hypokalemia increases
toxicity risk. Giving more would be dangerous.
A is unsafe – would worsen toxicity. C – never give K+ without lab – hyperkalemia is also
dangerous. D does not address toxicity and could be unsafe with bradycardia.
Q4: Safety - Infection Control
Question: A nurse caring for 4 clients. Which client requires airborne precautions?
A) Client with MRSA wound infection
B) Client with pulmonary tuberculosis
C) Client with influenza
D) Client with C. difficile
Correct Answer: B
Detailed Explained Rationale: Correct is B. Pulmonary TB is spread via airborne route
(tiny droplet nuclei that stay suspended). Requires N95 respirator, negative pressure room,
and airborne precautions.
A MRSA wound requires contact precautions. C Influenza requires droplet precautions
(mask within 3 feet). D C. diff requires contact precautions plus handwashing with soap and
water.
, Q5: Prioritization - ABCs
Question: Which client should the nurse assess FIRST?
A) Client with chronic stable angina reporting pain 2/10 after walking
B) Client with new onset chest pain 8/10, diaphoresis, SpO2 88%
C) Client waiting discharge teaching for diabetes
D) Client with constipation 2 days
Correct Answer: B
Detailed Explained Rationale: Correct is B. Use ABCs and acute vs chronic. New severe
chest pain 8/10 with diaphoresis and low oxygen is potential MI / unstable – life-
threatening. This is highest priority.
A is chronic stable – expected, low pain. C and D are non-urgent, stable, can wait.
Q6: Diabetes - Hypoglycemia
Question: A client with type 1 diabetes is sweaty, shaky, confused, blood glucose 55 mg/dL.
What is immediate action?
A) Give 15g fast-acting carbohydrate like 4 oz juice, recheck in 15 min
B) Give insulin
C) Give water
D) Encourage exercise
Correct Answer: A
Detailed Explained Rationale: Correct is A. This is hypoglycemia (<70). Brain needs
glucose. Rule of 15: 15g fast carb, recheck in 15 min, repeat if still <70. Juice, glucose tablets
are fast.
B – insulin would lower glucose further and cause severe hypoglycemia, seizure. C – water
has no glucose. D – exercise lowers glucose further.
Q7: Delegation
Question: Which task can be delegated to UAP?
A) Assess wound healing
B) Take vital signs for stable clients and assist with ADLs
C) Teach insulin administration
D) Evaluate IV site for phlebitis
Correct Answer: B